Monday, April 18. 2011
Johnson & Johnson has recalled almost 60,000 bottles of the epilepsy drug Topamax, following multiple consumer complaints about a foul odor emitting from the medication.
The smell is believed to have been caused by the chemical TBA, or tribromoanisole, which is a byproduct of a preservative that is applied to shipping pallets. While TBA isn't toxic, company officials said the odor could cause some temporary gastrointestinal symptoms that may be uncomfortable for consumers.
The company said that people who take Topamax - which is also used to prevent migraine headaches - should return the pills to their pharmacy if they notice an unusual odor emitting from the medication.
According to published reports, the recall is the latest in a series of manufacturing problems for Johnson & Johnson. Over the past 15 months, the company has recalled more than 300 million units of adult and children's medications.
Display comments as (Linear | Threaded)